- News & Events
- About Us
- Find a Physician
- Make a Gift
Huh? Well, I was reading about a graduate student at the University of Oxford who recently explored this "effect" which allegedly can cause patients to become genuinely physically ill just by thinking that they are! The power of the grey matter between the ears is truly amazing. Folks can think themselves into manifesting bad health.
There was an historical study that records cardiac patients experiencing a strong tendency to have side effects from anticoagulants if they were warned about them in advance. I guess we better tell NRCPicker, that when they are doing the patient satisfaction survey about "did the staff tell you about medication side effects?" that this question should be deleted and we should not tell them about them? CRAZY!
The Oxford researcher also noted a community "infectious" effect to the phenomenon, i.e., "mass psychogenic illnesses" and that neuro-chemicals are released that trigger actual symptoms.
Incredible! Now what do we tell patients? Always something to challenge us in healthcare. Hey, I'm going to tell myself that by taking vitamins, one of the side effects will be superpowers...you know, leap tall buildings in a single bound, and stuff like that...or maybe I'll just be able to get through the Holidays without spending too much...now that's CRAZY!